View Full Version : Daytrana experiences?? Anyone??


GwenDee
02-10-13, 12:10 PM
Hi - Just wondering what feedback other people have about experiences w/Daytrana??

I have been taking Concerta for a few months and gradually increasing up to 72mg/day but it made me too wiggy.
I felt like I was getting a great deal of really good focus through the workday, but flip side no appetite and binging like crazy when it wore off.
If I didn't eat sufficiently I also felt terrible and wacky - twitchy, etc. It just seemed like Concerta wasn't doing anything after a few days each time my doc increased the dosage.

Now have been using the Daytrana 10mg patch for a little over a week. I feel less bingy but the focus is not as intense. I am not as easily distracted as in the past (ha!) but it's not as good as I had hoped. Plus for now, the effects last late into the day, and I forget to take the patch off when I get home and I'm back fighting insomnia. I feel like the insomnia wore off with concerta if I stuck with it every single day rather than taking 'off' for weekends, but I found myself getting so overtired that it was hard to stick to it.

I guess it's all a question of balance and how your body reacts but still not sure this method is the best one for me. Just curious about to know what other people have experienced with this method in comparison to other treatments and if effective at a lower dose, for how long, side effects etc.
I guess I thought I would not have adjustments because it's the same drug - just a different administration.

thoughts???

addparent4
02-23-13, 10:02 PM
I thought I would reply this thread even though it was posted few months back. My son took daytrana patch when he was 9. It didn't help much, but looked very tired all the time and also could not sleep well. We stopped after the 30 day trail period.
Also using the patch for just 30 days left a mark on the skin and it took almost 8 to 10 months to disappear.

Halfpass4
03-07-13, 07:46 PM
We tried my son on Daytrana for maybe a week while searching for alternative meds. He was on half a patch (I think 25mg or whatever the lowest dose is), and I remember it made his hips pretty red. Didn't seem to have much effect on his ADHD symptoms, either. He had to stop taking it because he got breathing tics (kind of like he would take these deep, gassy breaths at times). Overall, I wasn't impressed but maybe the dosage was just too low.

GwenDee
03-26-13, 09:09 PM
Reply back to myself...tired, tired tired all the time. Terrible time tempering to take the stupid thing off. Went up to the 15mg one (not even sure what it is too lazy to go look at box) and was good for a bit then not.
Dr said use two of the ten mg patches. No difference. Sleep awful.
I'm recovering from bulimia and being up late at night, not being able to get up and exercise, plus my already chronic lateness, I was just feeling hopeless.
And the kicker....well I have this embarrassing part of my personality that gets a bit too silly and gets a little too 'on stage' - well if people think its funny and I don't stop, I'd prefer to be able not to do that. I really thought the meds were making it worse.
But I forgot to use my patch on a work day, and OH, that's the problem....this medication is not touching it. It has been a long time in my life since I was not able to control this part of my personality in my own, so this left me feeling vulnerable.
This is getting too long.
Had my appt w doctor tonight, first she said maybe we will add medication to keep me from dancing around the room like a ding dong during working hours, something to help my impulse control. Oh plus we talked last time about my leg tapping and fidgeting, but she was going to recommend adding another med for that and I forgot to mention it today. This afternoon after we talked, she said let's just dump the patch...cause I wasn't able to remember to take it off. AND yes, it leaves a big red mark on my butt. And I started doing my weird 'me' stuff and today I told the doctor what I was doing. Saving the patches after I remove them. Because they were hard to get here. I was worried I would run out. And I didn't want to waste them on weekends, but I worried if I didn't take the medication at all, I would have worse side effects. So I was putting two of these old used up patches on my rump on weekends. Except they didn't stick and fell off, then I just quit using it in the weekends altogether. It really makes me cringe to admit I was not taking it off at work if I was still there when my reminder went off, bc I wanted to save them and put them in the box when I got home....in case I needed a dried out fuzzy used up patch later. Like using an old bandaid again.

Ok, so tonight I threw my patch away after I took it off. And I'll throw out the other used up ones later when I remember. And my doctor gave me a starter pack of strattera. I will start tomorrow.

It's a relief to put this here and get this out of my system and know that no one is judging:)
The doctor told me to lighten up on my quirks, that we all have our little 'things' but its like the impulse to hoard and save and reuse is already a trait that I really don't care for and I found a way to overcomplicate a simple patch and make a ridiculous routine and set of rules around it. Exhausting.
She said strattera does not have stimulant so may work better and hope that will also help with my binge and restricting issues as well. And that it tends to not keep people up but possible, so we will see.

Whew.

Um ok. Other than that, I liked the idea of having the medication on only for the time I needed it. Had it been a good fit, well that would have been really nice. Except now I don't have to worry about all the red marks on my butt. Bc these will eventually go away. I'll report back if it takes 8 months. Holy cow.

So on to strattera......

Sickle
03-27-13, 07:38 AM
Daytrana was great in the winter.... it helped decrease that apathy and get my butt in gear. Dose wise, I need a 40 mg LA in the morning to go with a 30 mg patch so it is even because I notice a difference at noon or so. Most people I know that tried the patch said it didn't work but I also think they are waiting for that "kick". I am back on Dex tablets though.